Alert archive / Ohio / Special Weather Statements in 2016

Special Weather Statement, NWS Wilmington, OH

April 6, 2016Licking County, Ohio

NWS Wilmington, OH issued this special weather statement at Apr 6, 2016, 2:21 PM EDT for Licking County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2016, 2:21 PM EDT (18:21 UTC)
Expired
Apr 6, 2016, 2:45 PM EDT
In force
24 min
Issued by
NWS Wilmington, OH

County Licking County, OH

The radar

The Cincinnati radar (KILN), 127 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 312 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3011 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
312 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

717 
WWUS81 KILN 061821
SPSILN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
221 PM EDT WED APR 6 2016
 
OHZ046-055-056-061845-
LICKING OH-FRANKLIN OH-DELAWARE OH-
221 PM EDT WED APR 6 2016

...A SHOWER WITH HAIL WILL AFFECT NORTHEASTERN FRANKLIN...
SOUTHEASTERN DELAWARE AND NORTHWESTERN LICKING COUNTIES UNTIL 245 PM
EDT...

AT 220 PM EDT...RADAR INDICATED A SHOWER OVER WESTERVILLE...MOVING
NORTHEAST AT 60 MPH.

HAZARDS INCLUDE...
PEA TO ONE HALF INCH DIAMETER HAIL...

LOCATIONS IMPACTED INCLUDE...
COLUMBUS...WESTERVILLE...WORTHINGTON...JOHNSTOWN...SUNBURY...UTICA...
MINERVA PARK...POLARIS...GALENA...HARTFORD...HUBER RIDGE...US ROUTE 62 AT
STATE ROUTE 661 AND CENTER VILLAGE.

THIS INCLUDES I-71 IN OHIO BETWEEN MILE MARKERS 117 AND 126.
 
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 4006 8298 4014 8304 4032 8275 4028 8275
      4027 8248 4025 8248 4024 8240
TIME...MOT...LOC 1820Z 239DEG 50KT 4015 8292 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Apr 6, 2:07 PM EDT, 14 minutes earlier.

Area forecast discussion, Apr 6, 2:07 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
207 PM EDT WED APR 6 2016

.SYNOPSIS...
SHOWERS...WITH A FEW THUNDERSTORMS...ARE EXPECTED THIS AFTERNOON
IN ADVANCE OF A COLD FRONT. WITH COOL NORTHWEST WINDS OVER THE
REGION THROUGH THE END OF THE WEEK...OCCASIONAL CHANCES FOR
PRECIPITATION WILL CONTINUE...WITH TEMPERATURES REMAINING BELOW
NORMAL THROUGH AT LEAST SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS AND ISOLATED THUNDERSTORMS HAVE BEEN DEVELOPING IN THE
WARM SECTOR. THIS ACTIVITY HAS MOVED INTO NORTHWEST COUNTIES AND
WILL CONTINUE TO TRACK EAST AND INCREASE IN COVERAGE THROUGH THE
REST OF THE AFTERNOON. MESOANALYSIS SHOWS A MAXIMUM IN DOWNDRAFT
CAPE JUST AHEAD OF THESE SHOWERS. AND THE HRRR CONTINUES TO
INDICATE THAT STRONG WIND GUSTS WILL OCCUR LATER THIS AFTERNOON
AS PRECIPITATION FALLS INTO DRIER LOW LEVEL AIR.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
THE GREATEST CHANCE OF PRECIPITATION WILL BE ALONG OR JUST BEHIND
THE SURFACE COLD FRONT...WHICH IS FORECAST TO MOVE THROUGH THE CWA
BETWEEN 22Z AND 06Z. THERE IS JUST ENOUGH WEAK INSTABILITY TO
SUPPORT A SLIGHT CHANCE OF THUNDER...BUT MOST OF THE ACTIVITY WILL
LIKELY BE INCAPABLE OF ELECTRIFICATION...EVEN IF EMBEDDED
CONVECTIVE ELEMENTS ARE OBSERVED WITHIN THE BANDS OF PRECIPITATION.
POPS WERE INCREASED TO 100 PERCENT THIS EVENING THROUGH AROUND
MIDNIGHT.

THE OVERALL PATTERN WILL CHANGE VERY LITTLE GOING INTO THURSDAY
AND FRIDAY...WITH TROUGHING OVER THE NORTHEASTERN STATES...AND
COOL NORTHWESTERLY FLOW OVER THE OHIO VALLEY. THERE SEEMS TO BE A
LITTLE BETTER AGREEMENT IN THE TIMING OF THE PRECIPITATION
CHANCES BEHIND THE COLD FRONT DURING THE LATTER PORTION OF THE
WEEK...THOUGH SPECIFICS ON TIMING AND PLACEMENT ARE STILL NOT
GOING TO BE EASY...GIVEN THAT THIS IS MORE OF AN ISSUE WITH WEAKER
MID/UPPER FORCING INSTEAD OF WELL-DEFINED SURFACE FEATURES. THE
END RESULT WILL BE OCCASIONAL CHANCES FOR RAIN (OR POSSIBLY SNOW)
SHOWERS...CLOUDY CONDITIONS...AND BELOW-NORMAL TEMPERATURES.

THOUGH PRECIPITATION MAY BECOME SCATTERED BEHIND THE FRONT EARLY
THURSDAY MORNING...AS THE BASE OF THE MID-LEVEL TROUGH ROTATES
THROUGH THE OHIO VALLEY LATER IN THE MORNING AND INTO THE
AFTERNOON...PRECIPITATION CHANCES WILL DEFINITELY INCREASE AGAIN.
MODELS HAVE ALSO AGREED ON THE POTENTIAL FOR A DRY PERIOD LATE
THURSDAY INTO FRIDAY MORNING...WITH THE ILN CWA BETWEEN THIS
TROUGH AXIS AND A WEAKER SHORTWAVE MOVING FROM ILLINOIS TO
KENTUCKY. EVENTUALLY...THIS SECOND SHORTWAVE WILL MOVE EAST ACROSS
THE OHIO VALLEY LATER ON FRIDAY...FORCING ANOTHER INCREASE IN
PRECIPITATION POTENTIAL. HOW LONG THIS PRECIPITATION LASTS ON
FRIDAY MAY BE DEPENDENT ON IF SURFACE LOW PRESSURE IS ABLE TO
DEVELOP...AS HAS BEEN HINTED AT BY THE 00Z GFS/ECMWF (AND SHOWN
MORE EXPLICITLY ON THE 00Z NAM). IF PRECIPITATION PERSISTS INTO
EARLY SATURDAY MORNING...IT WILL TURN TO SNOW...AND SOME LIGHT
ACCUMULATIONS IN CENTRAL OHIO WILL BE A POSSIBILITY.

CONTINUED COLD ADVECTION THROUGH THE PERIOD WILL LEAD TO
TEMPERATURES THAT WILL POSSIBLY DROP BELOW FREEZING AGAIN ON
THURSDAY NIGHT...AND WILL VERY EASILY DO SO ON FRIDAY NIGHT AND
SATURDAY NIGHT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE BUILDING ON A NORTHWEST UPPER FLOW IS FORECAST TO
MOVE IN FOR SATURDAY NIGHT...BRINGING A TEMPORARY END TO SHOWER
ACTIVITY.

A PATTERN SHIFT IS SIGNALED FOR SUNDAY WHEN THE UPPER TROUGH WILL
START TO SHIFT EAST ALLOWING A ZONAL FLOW TO DEVELOP ALOFT. LOW
PRESSURE AND ITS ASSOCIATED WARM FRONT ARE EXPECTED TO FORM NEAR THE
GREAT LAKES IN RESPONSE TO SHORT WAVE ENERGY EMBEDDED IN THE
WESTERLY FLOW...ALLOWING FOR A CHANCE OF SHOWERS BY SUNDAY NIGHT. AS
THE UPPER FLOW TURNS SOUTHWEST AHEAD OF THE NEXT UPPER TROUGH
DEEPENING TO THE WEST...MOISTURE AND CONVERGENCE WILL INCREASE ALONG
A COLD FRONT AND SHOWERS WILL BECOME LIKELY ON MONDAY. DRIER WEATHER
MAY RETURN TUESDAY WITH A RIDGE OF HIGH PRESSURE.

TEMPERATURES WILL START OUT WELL BELOW NORMAL. KEEPING IN MIND THAT
NORMAL HIGHS WILL BE IN THE LOW TO MID 60S...HIGHS FORECAST TO BE IN
THE 40S FRIDAY WILL PLUNGE TO THE 30S SATURDAY UNDER COLD ADVECTION.
WARMER CONDITIONS APPEAR TO BE ON THE WAY THEREAFTER...WITH HIGHS
REACHING THE 60S ON MONDAY BEFORE FALLING BACK TO THE 50S TUESDAY IN
MODEST COLD ADVECTION.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
STRONG WIND GUSTS WILL REMAIN PRIMARY CONCERN THROUGH THE EARLY
PART OF THE TAF PERIOD. GUSTS UP TO 40 KT WILL OCCUR EVEN AS
SHOWERS DEVELOP AND START TO AFFECT THE TERMINALS. INITIALLY WITH
PRECIPITATION...CONDITIONS WILL LIKELY REMAIN VFR. BUT EVENTUALLY
LOWER LEVELS WILL MOISTEN AND CEILINGS AND VISIBILITIES WILL DROP
TO MVFR. SHOWERS WILL DIMINISH AFTER 03Z FROM KCVG/KLUK TOWARDS
KILN...BUT MAY LINGER THROUGH MUCH OF THE NIGHT KDAY TO KCMH/KLCK.
WINDS WILL GRADUALLY DIMINISH OVERNIGHT. CEILINGS WILL LIFT
SLIGHTLY AFTER 12Z ALTHOUGH LIKELY REMAIN MVFR. WIND GUSTS WILL
INCREASE AGAIN LATE IN THE TAF PERIOD WITH GUSTS UP TO 30 KT
POSSIBLE.

OUTLOOK...MVFR CEILINGS AND WIND GUSTS UP TO 30 KT ARE LIKELY
INTO THURSDAY NIGHT. MVFR CEILINGS AND VISIBILITIES ALONG WITH
GUSTY WINDS ARE LIKELY AGAIN FRIDAY AFTERNOON INTO SATURDAY
MORNING.

&&

.FIRE WEATHER...
DEW POINTS HAVE BEEN STEADILY DRY IN THE EASTERN COUNTIES. WITH
TEMPERATURES RISING...RELATIVE HUMIDITIES HAVE DROPPED TO CRITICAL
LEVELS. IN ADDITION THERE ARE GUSTY WINDS AND DRY FUELS. IN
COORDINATION WITH OHIO DNR...HAVE PUT OUT A SHORT-FUSED RED FLAG
WARNING.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ026-034-035-
     042>046-051>056-060>064-070>072-077>080.
     RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ073-074-
     082-088.
KY...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ089>098.
     RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR KYZ100.
IN...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ050-058-059-
     066-073>075-080.

&&

SYNOPSIS...HATZOS
NEAR TERM...
SHORT TERM...HATZOS
LONG TERM...CONIGLIO
AVIATION...
FIRE WEATHER...
Hazardous weather outlook, Apr 6, 1:58 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
158 PM EDT WED APR 6 2016

OHZ026-034-035-043>046-056-071800-
HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION-DELAWARE-LICKING-
158 PM EDT WED APR 6 2016

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND WEST CENTRAL
OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ099-OHZ065-081-071800-
MASON-FAIRFIELD-ADAMS-
158 PM EDT WED APR 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN KENTUCKY...CENTRAL
OHIO AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MORE COLD CONDITIONS ARE EXPECTED BY THE END OF THE WEEK.
TEMPERATURES WILL BE NEAR FREEZING ON THURSDAY NIGHT...AND WILL
LIKELY DROP INTO THE 20S ON FRIDAY NIGHT AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-066-073>075-080-KYZ089>098-OHZ042-051>055-060>064-
070>072-077>080-071800-
WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-DARKE-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE-MONTGOMERY-
GREENE-PICKAWAY-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-
HIGHLAND-
158 PM EDT WED APR 6 2016

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MORE COLD CONDITIONS ARE EXPECTED BY THE END OF THE WEEK.
TEMPERATURES WILL BE NEAR FREEZING ON THURSDAY NIGHT...AND WILL
LIKELY DROP INTO THE 20S ON FRIDAY NIGHT AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ100-OHZ073-074-082-088-071800-
LEWIS-ROSS-HOCKING-PIKE-SCIOTO-
158 PM EDT WED APR 6 2016

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL
OHIO AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MORE COLD CONDITIONS ARE EXPECTED BY THE END OF THE WEEK.
TEMPERATURES WILL BE NEAR FREEZING ON THURSDAY NIGHT...AND WILL
LIKELY DROP INTO THE 20S ON FRIDAY NIGHT AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 6, 9:42 AM EDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
942 AM EDT WED APR 6 2016

KYZ099-100-OHZ065-073-074-081-082-088-062100-
MASON-LEWIS-FAIRFIELD-ROSS-HOCKING-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...MAYSVILLE...VANCEBURG...TOLLESBORO...
LANCASTER...PICKERINGTON...CHILLICOTHE...LOGAN...WEST UNION...
PEEBLES...WAVERLY...PIKETON...PORTSMOUTH...WHEELERSBURG
942 AM EDT WED APR 6 2016

...GUSTY WINDS THIS AFTERNOON AND EVENING...

SOUTH WINDS WILL INCREASE INTO THE AFTERNOON. WINDS OF 15 TO 25
MILES AN HOUR WITH GUSTS UP TO 45 MILES AN HOUR CAN BE EXPECTED.

WINDS THIS STRONG WILL BLOW AROUND UNSECURED OUTDOOR OBJECTS.
ALSO...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES.
Special weather statement, Apr 6, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
221 PM EDT WED APR 6 2016

OHZ046-055-056-061845-
LICKING OH-FRANKLIN OH-DELAWARE OH-
221 PM EDT WED APR 6 2016

...A SHOWER WITH HAIL WILL AFFECT NORTHEASTERN FRANKLIN...
SOUTHEASTERN DELAWARE AND NORTHWESTERN LICKING COUNTIES UNTIL 245 PM
EDT...

AT 220 PM EDT...RADAR INDICATED A SHOWER OVER WESTERVILLE...MOVING
NORTHEAST AT 60 MPH.

HAZARDS INCLUDE...
PEA TO ONE HALF INCH DIAMETER HAIL...

LOCATIONS IMPACTED INCLUDE...
COLUMBUS...WESTERVILLE...WORTHINGTON...JOHNSTOWN...SUNBURY...UTICA...
MINERVA PARK...POLARIS...GALENA...HARTFORD...HUBER RIDGE...US ROUTE 62 AT
STATE ROUTE 661 AND CENTER VILLAGE.

THIS INCLUDES I-71 IN OHIO BETWEEN MILE MARKERS 117 AND 126.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 4006 8298 4014 8304 4032 8275 4028 8275
      4027 8248 4025 8248 4024 8240
TIME...MOT...LOC 1820Z 239DEG 50KT 4015 8292

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:00 AM EDTWind AdvisoryILNAuglaize, Brown, Butler, Champaign, Clark, Clermont and 20 more16 hr
Apr 6, 1:48 PM EDTRed Flag WarningILNHocking, Pike, Ross, Scioto5 hr
Apr 6, 2:24 PM EDTSpecial Weather StatementILNLogan36 min
Apr 6, 2:38 PM EDTSpecial Weather StatementILNFayette, Pickaway37 min
Apr 6, 2:45 PM EDTSpecial Weather StatementILNHighland30 min
Apr 6, 3:01 PM EDTSpecial Weather StatementILNAdams, Delaware, Fayette, Franklin, Highland, Licking and 3 more44 min
Apr 6, 3:41 PM EDTSpecial Weather StatementILNFairfield, Hocking, Licking, Ross49 min
Apr 6, 3:44 PM EDTSpecial Weather StatementILNAdams, Pike, Scioto46 min
Apr 6, 4:27 PM EDTSpecial Weather StatementILNHocking48 min
Apr 6, 6:27 PM EDTSpecial Weather StatementILNPreble63 min
Apr 6, 6:47 PM EDTSpecial Weather StatementILNAuglaize, Darke, Mercer43 min
Apr 6, 7:26 PM EDTSpecial Weather StatementILNAuglaize, Hardin, Logan, Miami, Montgomery, Preble and 1 more34 min
Apr 6, 7:56 PM EDTSpecial Weather StatementILNChampaign, Hardin, Logan, Miami34 min
Apr 6, 3:33 PM EDTSpecial Weather StatementILNLewis27 min

Nearby

Special Weather Statements in Ohio, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.